Alert archive / Puerto Rico / Small Craft Advisories in 2012

Small Craft Advisory 32, NWS JSJ

July 19, 2012

NWS JSJ issued this small craft advisory at Jul 19, 2012, 3:18 AM CDT. It took effect at Jul 20, 2012, 5:00 AM CDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2012, 3:18 AM CDT (08:18 UTC)
In effect from
Jul 20, 2012, 5:00 AM CDT
Expired
Jul 21, 2012, 11:00 PM CDT
In force
42 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WHCA72 TJSJ 190818
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
418 AM AST THU JUL 19 2012

...A TROPICAL WAVE WILL BRING INCREASED WINDS AND HAZARDOUS
SEAS...


.A TROPICAL WAVE NOW MOVING INTO THE EASTERN CARIBBEAN WILL BRING
INCREASED WINDS AND LOCALLY HIGHER SEAS TO THE OFFSHORE ATLANTIC
WATERS PUERTO RICO TODAY.

AMZ710-191630-
/O.NEW.TJSJ.SC.Y.0032.120720T1000Z-120722T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
418 AM AST THU JUL 19 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM FRIDAY MORNING TO A LEAST
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH WILL BE IN EFFECT FROM FRIDAY MORNING TO AT LEAST
SATURDAY EVENING DUE TO HAZARDOUS WINDS AND SEAS.

* WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
11 follow-up statements
432 
WHCA72 TJSJ 191506
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1106 AM AST THU JUL 19 2012

...A TROPICAL WAVE WILL BRING INCREASED WINDS AND LOCALLY
HAZARDOUS SEAS...

.A TROPICAL WAVE WILL MOVE ACROSS THE EASTERN CARIBBEAN THE REST
OF TODAY THROUGH FRIDAY...AND WILL BRING AN INCREASE IN WINDS AND
SEAS TO THE REGIONAL WATERS...WITH HAZARDOUS SEA CONDITIONS
EXPECTED TO DEVELOP ACROSS THE LOCAL ATLANTIC OFF SHORE WATERS BY
EARLY FRIDAY.

AMZ710-192315-
/O.CON.TJSJ.SC.Y.0032.120720T1000Z-120722T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1106 AM AST THU JUL 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO
MIDNIGHT AST SATURDAY NIGHT...

* WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
875 
WHCA72 TJSJ 192047
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
447 PM AST THU JUL 19 2012

...A TROPICAL WAVE WILL BRING INCREASED WINDS AND LOCALLY
HAZARDOUS SEAS...

.A TROPICAL WAVE WILL CONTINUE MOVING ACROSS THE EASTERN
CARIBBEAN TONIGHT THROUGH FRIDAY...AND WILL BRING AN INCREASE IN
WINDS AND SEAS TO THE REGIONAL WATERS...WITH HAZARDOUS SEA
CONDITIONS EXPECTED TO DEVELOP ACROSS THE LOCAL ATLANTIC OFF SHORE
WATERS BY EARLY FRIDAY.

AMZ710-200500-
/O.CON.TJSJ.SC.Y.0032.120720T1000Z-120722T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
447 PM AST THU JUL 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO
MIDNIGHT AST SATURDAY NIGHT...

* WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
524 
WHCA72 TJSJ 200238
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1038 PM AST THU JUL 19 2012

...WINDS AND SEAS WILL INCREASE IN THE WAKE OF THE TROPICAL
WAVE...

.A TROPICAL WAVE WILL CONTINUE MOVING ACROSS THE EASTERN
CARIBBEAN TONIGHT THROUGH FRIDAY...AND WILL BRING AN INCREASE IN
WINDS AND SEAS TO THE REGIONAL WATERS...WITH HAZARDOUS SEA
CONDITIONS EXPECTED TO DEVELOP ACROSS THE LOCAL ATLANTIC OFF
SHORE WATERS BY EARLY FRIDAY.

AMZ710-201045-
/O.CON.TJSJ.SC.Y.0032.120720T1000Z-120722T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1038 PM AST THU JUL 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO
MIDNIGHT AST SATURDAY NIGHT...

* WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
571 
WHCA72 TJSJ 200810
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
410 AM AST FRI JUL 20 2012

...WINDS AND SEAS WILL INCREASE IN THE WAKE OF THE TROPICAL
WAVE...

.A TROPICAL WAVE WILL CONTINUE MOVING ACROSS THE EASTERN CARIBBEAN
DURING THE REST OF THE DAY...AND WILL BRING AN INCREASE IN WINDS
AND SEAS TO THE REGIONAL WATERS. HAZARDOUS SEA CONDITIONS ARE
EXPECTED TO DEVELOP ACROSS THE LOCAL ATLANTIC OFF SHORE WATERS.

AMZ710-201615-
/O.CON.TJSJ.SC.Y.0032.120720T1000Z-120722T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
410 AM AST FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
SATURDAY NIGHT...

* WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
191 
WHCA72 TJSJ 201453
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1053 AM AST FRI JUL 20 2012

...MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS
SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS...

.A TROPICAL WAVE LOCATED OVER HISPANIOLA WILL CONTINUE MOVING
WEST AND AWAY FROM THE LOCAL AREA THE REST OF TODAY THROUGH
TONIGHT. MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY
HAZARDOUS SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS.

AMZ710-202300-
/O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1053 AM AST FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
SATURDAY NIGHT...

* WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
199 
WHCA72 TJSJ 202030
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
430 PM AST FRI JUL 20 2012

...MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS
SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS...

.A TROPICAL WAVE LOCATED OVER HISPANIOLA WILL CONTINUE MOVING
WEST AND AWAY FROM THE LOCAL AREA THROUGH TONIGHT. MODERATE TO
FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS SEAS WILL
CONTINUE ACROSS THE REGIONAL WATERS THROUGH AT LEAST LATE SATURDAY
NIGHT.

AMZ710-210430-
/O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
430 PM AST FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
SATURDAY NIGHT...

* WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
377 
WHCA72 TJSJ 210234
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1034 PM AST FRI JUL 20 2012

...MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS
SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS...

.MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS
SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS THROUGH AT LEAST
LATE SATURDAY NIGHT. THE NEXT TROPICAL WAVE WILL MOVE ACROSS THE
FORECAST AREA LATE SATURDAY THROUGH SUNDAY MORNING.

AMZ710-211045-
/O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1034 PM AST FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
SATURDAY NIGHT...

* WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
396 
WHCA72 TJSJ 210743
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
343 AM AST SAT JUL 21 2012

...MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS
SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS...

.MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS
SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS THROUGH AT LEAST
LATE TONIGHT. THE NEXT TROPICAL WAVE WILL MOVE ACROSS THE
FORECAST AREA LATE TODAY THROUGH SUNDAY MORNING.

AMZ710-211545-
/O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
343 AM AST SAT JUL 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

* WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
479 
WHCA72 TJSJ 211454
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1054 AM AST SAT JUL 21 2012

...MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS
SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS...

.MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS
SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS THROUGH AT LEAST
LATE TONIGHT. THE NEXT TROPICAL WAVE WILL MOVE ACROSS THE
FORECAST AREA LATE TODAY THROUGH SUNDAY MORNING.

AMZ710-212300-
/O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1054 AM AST SAT JUL 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

* WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
167 
WHCA72 TJSJ 212023
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
423 PM AST SAT JUL 21 2012

...MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS
SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS...

.TROPICAL WAVE WILL MOVE ACROSS THE FORECAST AREA LATE TONIGHT
THROUGH SUNDAY MORNING. THIS WILL RESULT IN ROUGH TO LOCALLY
HAZARDOUS SEAS ACROSS THE REGIONAL WATERS THROUGH AT LEAST
EARLY SUNDAY MORNING.

AMZ710-220400-
/O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
423 PM AST SAT JUL 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

* WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
401 
WHCA72 TJSJ 220217
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1017 PM AST SAT JUL 21 2012

...MODERATE TO LOCALLY FRESH TRADE WINDS AND ROUGH SEAS WILL
CONTINUE TO PREVAIL ACROSS THE REGIONAL WATERS THROUGH AT LEAST
MIDNIGHT AST TONIGHT...

.TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA LATE
THIS EVENING THROUGH EARLY SUNDAY MORNING. THIS WILL RESULT IN
PASSING SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS THE REGIONAL
WATERS.

AMZ710-220400-
/O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1017 PM AST SAT JUL 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

* WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 2:19 AM CDT, 59 minutes earlier.

Area forecast discussion, Jul 19, 2:19 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
319 AM AST THU JUL 19 2012

.SYNOPSIS...TUTT AXIS AND ASSOCIATED LOW PRESSURE CENTERS EXTENDS
NORTHWEST TO WEST OF THE REGION FROM THE WEST CENTRAL ATLANTIC...
SOUTHWEST INTO THE NORTHWEST CARIBBEAN. MEANWHILE...HIGH PRESSURE
RIDGE ALOFT EXTENDS FROM THE TROPICAL ATLANTIC SOUTHWEST ACROSS THE
LESSER ANTILLES THEN INTO THE SOUTHEASTERN CARIBBEAN. THIS PATTERN
WILL HELP MAINTAIN A SOUTHERLY AND SOMEWHAT DIFFLUENT FLOW ALOFT...
AS THE TUTT WILL SHIFTS FURTHER WEST OVER THE NEXT 24 TO 48 HOURS...
AND THE UPPER RIDGE BUILDS OVER THE AREA. TROPICAL WAVE WITH AXIS
NOW CROSSING THE LESSER ANTILLES WILL MOVE ACROSS THE EASTERN
CARIBBEAN TODAY THROUGH FRIDAY. LATEST SATELLITE IMAGERY SHOWED
SIGNIFICANT CLOUDINESS AND CONVECTION JUST NORTH AND TRAILING THE
WAVE AXIS WHICH WAS ALONG AND JUST EAST OF THE ISLAND CHAIN. LATEST
SAHARAN AIR LAYER ANALYSIS AND SATELLITE IMAGERY SUGGESTS THAT
IMMEDIATELY FOLLOWING THE WAVE IS AN EXTENSIVE SAHARAN AIR LAYER
WITH HIGH CONCENTRATION OF DUST PARTICULATES SPREAD ACROSS THE
TROPICAL ATLANTIC. THIS EXTENDS EASTWARD ALL THE WAY BACK TO THE
COAST OF AFRICA. EARLIER ASCAT PASS 19/01Z ALSO INDICATED A WIND
SURGE OF 20 TO 25 KTS ALONG 40/41W WITHIN THE SAL AND TRAILING THE
TROPICAL WAVE. THIS SURGE INITIALIZED WELL WITH GFS MODEL GUIDANCE
WHICH SUGGESTED EASTERLY JET WITH A MAX WIND SPEED IN SAME LOCATION.

&&

.DISCUSSION...EXPECT ISOLATED TO SCATTERED QUICK PASSING SHOWERS
EMBEDDED IN PATCHES OF LOW TO MID LEVEL CLOUDINESS JUST AHEAD OF THE
SWATH OF MOISTURE ACCOMPANYING THE TROPICAL WAVE NOW CROSSING THE
LESSER ANTILLES. THROUGH OUT THE DAY EXPECT A GRADUAL INCREASE IN
CLOUDINESS WITH INCREASING CONVECTION ACROSS MOST OF THE ISLANDS
AND SURROUNDING WATERS...AS THE TROPICAL WAVE AND ASSOCIATED MOISTURE
WILL QUICKLY SPREAD ACROSS THE REGION. THE WAVE AND ASSOCIATED MOISTURE
FIELD WILL CONTINUE TO AFFECT THE REGION THRU AT LEAST FRIDAY. IN
ADDITION...MARGINALLY FAVORABLE CONDITIONS ALOFT WILL ALSO AID IN
CONVECTIVE ENHANCEMENT THROUGH FRIDAY...AS THE TUTT PULLS FURTHER
WEST SUPPORTING A DIFFLUENT PATTERN. THIS ALONG WITH INCREASING SURGE
OF LOW LEVEL MOISTURE WILL LEAD TO UNSTABLE CONDITIONS OVER THE NEXT
COUPLE OF DAYS. LATEST GFS MODEL GUIDANCE SUGGESTS THAT THE EASTERLY
WIND SURGE OF 20 TO 25 KTS OR SO WILL TRAIL THE WAVE AND MOVE ACROSS
THE REGION FRIDAY THROUGH SATURDAY PRECEDING A SOMEWHAT DRIER AIR
MASS WHICH WILL GRADUALLY FILTER IN DURING THE LATTER PART OF THE
UPCOMING WEEKEND INTO THE EARLY PART OF NEXT WEEK. AGAIN THE ACTUAL
AMOUNT OF MOISTURE EXPECTED TO LINGER ACROSS THE REGION WILL BE
DEPENDENT ON HOW FAST THE TROPICAL WAVE MOVES ACROSS THE REGION
DURING THE NEXT 24 TO 36 HOURS. STILL EXPECT SUFFICIENT MOISTURE
AND INSTABILITY TO LINGER TO ALLOW FOR SHOWER AND THUNDERSTORM
DEVELOPMENT THROUGH FRIDAY AND POSSIBLY INTO SATURDAY. PERIODS OF
MODERATE TO LOCALLY HEAVY RAINFALL WITH ENHANCED TUTT INDUCED CONVECTION
AND STRONG GUSTY WINDS CAN HOWEVER BE EXPECTED OVER THE NEXT FEW
DAYS ACCOMPANYING THE TROPICAL WAVE...AS WELL AS THE WIND SURGE
WHICH WILL QUICKLY FOLLOW. NAAPS AEROSOL MODEL SUGGEST A HIGH INFLUX
OF SAHARAN DUST BY SATURDAY AND INTO EARLY NEXT WEEK. THIS WILL ALSO
PLAY A ROLE IN LIMITING WIDESPREAD CONVECTION. THEREFORE WILL HAVE
TO MONITOR CLOSELY AND ADJUST OVERALL WEATHER AND POPS OVER THE
NEXT FEW DAYS DEPENDING ON HOW THE WEATHER PATTERN CONTINUES TO
UNFOLD.

&&

.AVIATION...MOISTURE ASSOCIATED WITH AN APPROACHING TROPICAL WAVE
WILL AFFECT THE LOCAL ISLANDS THROUGH THE FORECAST PERIOD.
CLOUDINESS AND SHOWERS WILL CONTINUE ACROSS TNCM AND TKPK UNTIL
19/15Z...SPREADING OVER USVI AFT 19/08Z AND OVER PR BTW 19/15Z AND
19/23Z. MVFR/IFR CONDS ARE POSSIBLE IN PASSING SHRA/TSRA. MOUNTAIN TOP
OBSCURATIONS ARE EXPECTED ACROSS THE INTERIOR PORTIONS OF PR IN THE
AFTERNOON. DEEP EASTERLY WINDS WILL CONTINUE THROUGH THE FORECAST
PERIOD. WIND SPEEDS AT THE SFC WILL RANGE BTW 15 TO 20 KTS WITH
HIGHER GUSTS UP TO 30 KTS NEAR SHRA/TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  79  88  78 /  60  50  60  50
STT  88  81  89  80 /  50  50  50  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

72/09
Hazardous weather outlook, Jul 18, 4:01 AM CDT, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
501 AM AST WED JUL 18 2012

AMZ710>745-PRZ001>013-190915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
501 AM AST WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
THE LOCAL ISLANDS WILL CONTINUE UNDER THE INFLUENCE OF AN INDUCED
SURFACE TROUGH TODAY. THIS FEATURE WILL CONTINUE TO PRODUCE
CLOUDINESS AND SHOWERS ACROSS PORTIONS OF THE LOCAL ISLANDS THIS
MORNING. THE COMBINATION OF THIS MOISTURE WITH DAYTIME HEATING AND
LOCAL OROGRAPHIC EFFECT WILL PROMOTE THE DEVELOPMENT OF SCATTERED
TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS
WESTERN...INTERIOR AND SOUTHWEST SECTIONS OF PUERTO RICO THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A TROPICAL WAVE IS EXPECTED TO MOVE INTO THE EASTERN CARIBBEAN
LATE THURSDAY NIGHT THROUGH EARLY FRIDAY...AND SHOULD AFFECT THE
LOCAL ISLANDS LATER FRIDAY AND FRIDAY NIGHT THROUGH MUCH OF
SATURDAY. THIS WAVE AND ASSOCIATED MOISTURE MAY RESULT IN AN
ADDITIONAL EXTENDED PERIOD OF CLOUDINESS...SHOWERS AND
THUNDERSTORMS ACROSS THE FA DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND ANY STRONG
THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE OFFICE SAN JUAN.

AMZ715-725-VIZ001-002-190915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
501 AM AST WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
THE LOCAL ISLANDS WILL CONTINUE UNDER THE INFLUENCE OF AN INDUCED
SURFACE TROUGH TODAY. THIS FEATURE WILL CONTINUE TO PRODUCE
CLOUDINESS AND SHOWERS ACROSS PORTIONS OF THE LOCAL ISLANDS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A TROPICAL WAVE IS EXPECTED TO MOVE INTO THE EASTERN CARIBBEAN
LATE THURSDAY NIGHT THROUGH EARLY FRIDAY...AND SHOULD AFFECT THE
LOCAL ISLANDS LATER FRIDAY AND FRIDAY NIGHT THROUGH MUCH OF
SATURDAY. THIS WAVE AND ASSOCIATED MOISTURE MAY RESULT IN AN
ADDITIONAL EXTENDED PERIOD OF CLOUDINESS...SHOWERS AND
THUNDERSTORMS ACROSS THE FA DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND ANY STRONG
THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE OFFICE SAN JUAN.

Nearby

Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.